Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Unitarily-invariant linear spaces in C*-algebras

Authors: L. W. Marcoux and G. J. Murphy
Journal: Proc. Amer. Math. Soc. 126 (1998), 3597-3605
MSC (1991): Primary 46L05
MathSciNet review: 1610753
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Characterisations and containment results are given for linear subspaces of a unital C*-algebra that are invariant under conjugation by sets of unitary elements of the algebra. The (unitarily-invariant) linear span of the projections in a simple, unital C*-algebra having non-scalar projections is shown to contain all additive commutators of the algebra and, in certain cases, to be equal to the algebra.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46L05

Retrieve articles in all journals with MSC (1991): 46L05

Additional Information

L. W. Marcoux
Affiliation: Department of Mathematical Sciences, University of Alberta, Edmonton, Alberta, Canada T6G 2G1

G. J. Murphy
Affiliation: Department of Mathematics, University College, Cork, Ireland

Keywords: Unitarily-invariant spaces, simple C*-algebras
Received by editor(s): April 16, 1997
Received by editor(s) in revised form: April 21, 1997
Additional Notes: The first author’s research was supported in part by NSERC (Canada).
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1998 American Mathematical Society